Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 4, 2021, 8:08 AM CDT for Ellis County, Navarro County, Texas. It took effect at May 4, 2021, 3:43 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:08 AM CDT (13:08 UTC)
- In effect from
- May 4, 2021, 3:43 PM CDT
- Expired
- May 6, 2021, 11:42 AM CDT
- In force
- 44 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chambers Creek near Rice (RCET2). The gauge peaked at 27.46 ft at May 5, 2021, 7:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08064100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
331 WGUS44 KFWD 041308 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 808 AM CDT Tue May 4 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC139-349-050715- /O.NEW.KFWD.FL.W.0029.210504T2043Z-210506T0100Z/ /RCET2.1.ER.210504T2043Z.210505T0600Z.210505T1300Z.NO/ 808 AM CDT Tue May 4 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Chambers Creek Near Rice. * From this afternoon to Wednesday evening. * At 7:00 AM CDT Tuesday the stage was 20.3 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 24.7 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 24.0 feet, Minor out of bank flooding will occur along the creek. This will be a problem for some cattle and farm industries. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ 79
5 follow-up statements
435 WGUS84 KFWD 050103 FLSFWD Flood Statement National Weather Service Fort Worth TX 803 PM CDT Tue May 4 2021 ...The Flood Warning is extended for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC139-349-051915- /O.EXT.KFWD.FL.W.0029.000000T0000Z-210506T1330Z/ /RCET2.1.ER.210504T1828Z.210505T0600Z.210506T0130Z.NO/ 803 PM CDT Tue May 4 2021 ...The Flood Warning is now in effect until Thursday morning... The Flood Warning continues for the Chambers Creek Near Rice. * Until Thursday morning. * At 7:00 PM CDT Tuesday the stage was 25.7 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 26.3 feet just after midnight tonight. It will then fall below flood stage tomorrow evening. * Impact...At 24.0 feet, Minor out of bank flooding will occur along the creek. This will be a problem for some cattle and farm industries. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Stalley
728 WGUS44 KFWD 051323 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 823 AM CDT Wed May 5 2021 ...Forecast flooding changed from Minor to Moderate severity for Chambers Creek Near Rice affecting Navarro and Ellis Counties... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd TXC139-349-060730- /O.EXT.KFWD.FL.W.0029.000000T0000Z-210506T1651Z/ /RCET2.2.ER.210504T1828Z.210505T1800Z.210506T0451Z.NO/ 823 AM CDT Wed May 5 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until late tomorrow morning... The Flood Warning continues for the Chambers Creek Near Rice. * Until Thursday morning. * At 8:00 AM CDT Wednesday the stage was 26.8 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of just above 27 feet this afternoon. It should then fall below flood stage early tomorrow morning. * Impact...At 27.0 feet, Moderate out of bank flooding will occur along the creek. A few rural roads will be flooded. Minor lowland flooding is expected for farms and ranches downstream. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Bonnette
037 WGUS84 KFWD 051836 FLSFWD Flood Statement National Weather Service Fort Worth TX 136 PM CDT Wed May 5 2021 ...The Flood Warning continues for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC139-349-061245- /O.CON.KFWD.FL.W.0029.000000T0000Z-210506T1651Z/ /RCET2.2.ER.210504T1828Z.210505T1800Z.210506T0451Z.NO/ 136 PM CDT Wed May 5 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Chambers Creek Near Rice. * Until Thursday morning. * At 8:00 AM CDT Wednesday the stage was 26.8 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 27.1 feet this afternoon. It will then fall below flood stage late this evening. * Impact...At 27.0 feet, Moderate out of bank flooding will occur along the creek. A few rural roads will be flooded. Minor lowland flooding is expected for farms and ranches downstream. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Godwin
166 WGUS84 KFWD 060159 FLSFWD Flood Statement National Weather Service Fort Worth TX 859 PM CDT Wed May 5 2021 ...The Flood Warning is extended for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC139-349-062000- /O.EXT.KFWD.FL.W.0029.000000T0000Z-210507T1000Z/ /RCET2.2.ER.210504T1828Z.210506T0600Z.210506T2200Z.NO/ 859 PM CDT Wed May 5 2021 ...The Flood Warning is now in effect until early Friday morning... The Flood Warning continues for the Chambers Creek Near Rice. * Until late Thursday night. * At 8:00 PM CDT Wednesday the stage was 27.5 feet. * Flood stage is 24.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 27.5 feet just after midnight tonight. It will then fall below flood stage tomorrow afternoon. * Impact...At 27.0 feet, Moderate out of bank flooding will occur along the creek. A few rural roads will be flooded. Minor lowland flooding is expected for farms and ranches downstream. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Godwin
623 WGUS84 KFWD 061642 FLSFWD Flood Statement National Weather Service Fort Worth TX 1142 AM CDT Thu May 6 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Chambers Creek Near Rice affecting Navarro and Ellis Counties. TXC139-349-061745- /O.CAN.KFWD.FL.W.0029.000000T0000Z-210506T1642Z/ /RCET2.2.ER.210504T1828Z.210506T0600Z.210506T2200Z.NO/ 1142 AM CDT Thu May 6 2021 ...The Flood Warning for the Chambers Creek Near Rice has been cancelled... The Flood Warning is cancelled for the Chambers Creek Near Rice. * At 11:00 AM CDT Thursday the stage was 17.8 feet. * Flood stage is 24.0 feet. * Forecast...The river has fallen below flood stage and will continue to fall. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ Bonnette
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 4, 6:04 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 4, 6:04 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 604 AM CDT Tue May 4 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Cold front has now passed through the I-35 corridor with low stratus building southward on the shallow frontal inversion. Only chances I made to the forecast (mainly this morning) was to trim down the overly ambitious NBM PoPs across eastern Central Texas and to go with a more pessimistic cloud forecast. With relatively cool high temperatures already forecast, I did not adjust those, though this will need to be monitored through the morning hours on trends. 05/ Previous Discussion: /This Morning Through Tuesday Night/ We continue to monitor a slow-moving mid level shortwave trough over NW Texas and Western Oklahoma. Height falls ahead of this vigorous disturbance have been holding up the cold front much more than models anticipated 24 hours ago, thus allowing the more widespread, severe storms yesterday. Severe Thunderstorm Watch 138 continues for our E TX counties through 3 am, as this area remains the most moisture-rich and unstable with earlier storms not having worked this area over. I expect the cold front to arrive through the I-35 corridor between 3-6 am, as the upper system trudges eastward and low level cold advection begins. I will maintain chance PoPs across this area, though an isolated/less than 20% chance of an elevated storm certainly isn't out of the question along and north of Hwy 38O near the stronger forcing aloft. With these trends in mind, I did raise low temperatures from the southeast of a Bonham-DFW-Lampasas line. Low level stratus will likely form through the early morning hours and likely linger through late morning, or possibly through midday before deeper drier air and increasing, large-scale subsidence occur this afternoon. Some areas along and north of I-20 may be hard-pressed warm into the middle-upper 60s, or at best, lower 70s if we can get some insolation this afternoon to counter the cold advection. I maintained middle 70s across much of Central Texas. Increasing cold advection under a slow-rising frontal inversion will combine with impressive pressure rises to drive North- northwest winds 15-20 mph with a few gusts by/after midday exceeding 30 mph. This is under Wind Advisory criteria, but it will definitely be a brisk and cooler day today. Tonight will be quiet as this system continues lifting quickly northeast away from the area with mass subsidence and clearing skies. Surface high pressure will continue to build down from the Plains with North winds around 10 mph continuing and lows falling into the 50s, with a readings in the mid to upper 40s in the northwest and northern tier counties. So it will feel chilly for early May and you may want to have a light coat or jacket handy before heading out early Wednesday morning. 05/ && .LONG TERM... /Issued 428 AM CDT Tue May 4 2021/ /Wednesday through next Monday/ The long term portion of the forecast continues to highlight the dry weather conditions through the rest of the week, some rain/storm chances next weekend and better precip chances early next week. One feature we will continue to monitor is the area of showers/ storms most of the medium-range models depict will move toward the area from the northwest Wednesday night-Thursday morning. More details below. As the surface high pressure moves to our east on Wednesday, winds will slowly shift to the east and eventually to the southeast. However, another sunny and seasonably "cooler" day will prevail with highs in the 70s and lows in the 50s by Wednesday night. Latest guidance continue to show a shortwave moving from the northwest across the TX/OK Panhandles Wednesday night that could result in some showers/storms along the Red River late Wednesday night. However, model soundings also depict a dry layer below this region of mid-level moisture/ascent that could also result in some evaporation before the precip hits the ground. This is why we still believe that the best chance for showers/storms will remain well north of the Red River. We left the 10% PoPs along the Red River, with no mention of weather a this time. Plenty of sunshine and near normal temperatures are expected on Thursday, as another surface high pressure moves over the Lone Star State. The quiet weather continues on Friday with breezy south winds returning to our area. Another shortwave moves over the Southern Plains Friday night-Saturday morning, but moisture is again expected to remain rather limited for any decent rain chances over our area. As the next upper level disturbance approaches from the west this weekend, lee cyclogenesis is expected to develop at the surface over the TX/OK Panhandle Saturday afternoon. The pressure gradient will result in breezy/windy conditions across North and Central TX with south winds between 15-25 mph and gusts near 30 mph. Above normal temps are in the forecast both Saturday and Sunday with highs in the mid/upper 80s to low 90s. While there's still some disagreement on the speed and the progression of the surface low and cold front on Sunday, model guidance agrees that showers/storm chances will increase as the system moves southward. Both GFS/ECMWF show precipitation along and behind the boundary, but the latest ECMWF now develop some showers/ storms as early as Sunday afternoon. Still, the GFS continues to be the most aggressive showing higher rainfall accumulations into early next week by stalling the front somewhere between North and Central TX. Model trends will likely change over the next few days, so for now we will highlight higher PoPs (20-50%) into early next week. Sanchez && .AVIATION... /NEW/ Update: /12z TAFs/ FROPA has occurred at all D10 airports, as well as Waco Regional Airport this morning. A mid level shortwave will track across the region today with all convection remaining well E of the airports with the surface cold front. The shallow frontal inversion is already saturating quickly with low MVFR and even spotty IFR cigs building southward from the Red River and building across Central Texas as well. I will continue to carry MVFR through the morning hours, with a rise to low VFR shortly after 18z, before scattering out sometime in the 21z-00z time frame. VFR and mostly SKC-SCT250 will prevail after 00z Wed. As for winds, NW winds 10-15 knots this morning will become more N through the day while increasing to between 15-20 knots with a few gusts between 25-30 knots after 16z, as strong low level CAA and a deepening frontal inversion drive these winds. Surface high pressure builds across OK/TX tonight and along with rapid decoupling after 00z should result in a rapid diminishing of N winds to 10 knots or less overnight. 05/ Previous Discussion: /06z TAFs/ Challenges through the morning hours will be tracking the slow- moving cold front and timing wind shifts, as well the potential for re-developing MVFR cigs both behind/ahead of anticipated FROPA. A cold front continues to move slowly SE and just NW of the D10 airports, as well as Waco Regional. With a lot of post-storm wash, the actual true cold front is hard to make out at this hour, but anticipate a true passage at all airports in the 08z-10z time frame, Better instability is now E of all airports, but watching the cold core upper disturbance with an isolated threat for isolated, elevated TS through 12z. For now, appears better lapse rates aloft remain along/N of the Red River. Later today, NW winds will increase to 10-15 knots with a few gusts after 15z later this morning with gusts between 20-25 kts, as low level cold advection and pressure rises drive stronger winds. By midday, sustained winds may push to between 15-20 knots with gusts to 30 knots. MVFR cigs may hold through much of the morning hours post-frontal, but drier air advecting in by 18z/after will allow VFR conditions to prevail thereafter. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 52 76 57 80 / 0 0 0 0 0 Waco 76 51 77 56 81 / 10 0 0 0 0 Paris 69 48 74 54 77 / 10 0 0 0 0 Denton 70 48 75 55 79 / 0 0 0 5 0 McKinney 71 48 75 56 79 / 5 0 0 0 0 Dallas 73 53 77 58 81 / 5 0 0 0 0 Terrell 73 49 77 55 81 / 10 0 0 0 0 Corsicana 75 51 77 56 81 / 20 0 0 0 0 Temple 76 52 78 56 81 / 10 0 0 0 0 Mineral Wells 71 49 75 53 80 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 4, 4:36 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 436 AM CDT Tue May 4 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050945- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 436 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be requested southeast of a line from Greenville, to Ennis, to Cameron through the pre-dawn hours.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:03 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Parker | 117 min |
| May 3, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 53 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Hill, Johnson | 43 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Collin | 43 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 62 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Fannin, Grayson | 61 min |
| May 3, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 42 min |
| May 3, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| May 3, 8:00 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 30 min |
| May 3, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Somervell, Tarrant | 26 min |
| May 3, 8:07 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 38 min |
| May 3, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| May 3, 8:45 PM CDT | Tornado Warning | FWD | Ellis | 45 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 65 min |
| May 3, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 3, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 35 min |
| May 3, 9:13 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 22 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 31 min |
| May 3, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 24 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro, Van Zandt | 71 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 67 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 3, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 41 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 37 min |
| May 3, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 42 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 54 min |
| May 3, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 43 min |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 44 min |
| May 4, 12:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 57 min |
| May 4, 1:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| May 4, 8:31 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.